Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Nashville, TN

March 25, 2010Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 2010, 5:41 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2010, 5:41 PM CDT (22:41 UTC)
Expired
Mar 25, 2010, 6:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 5:56 PM CDTHAIL 0.25Franklin, TNPEA SIZE HAIL REPORTED IN FRANKLIN.
Mar 25, 5:58 PM CDTTSTM WND DMGBelle Meade, TNDAVIDSON EMERGENCY MANAGER REPORTS TREES DOWN IN BELLVUE AND BELLE MEADE AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 1:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS54 KOHX 252241
SVROHX
TNC037-187-252315-
/O.NEW.KOHX.SV.W.0021.100325T2241Z-100325T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT THU MAR 25 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 615 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES WEST OF BELLE MEADE TO 12 MILES WEST OF FRANKLIN...OR
  ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ASHLAND CITY TO 12
  MILES WEST OF FRANKLIN...AND MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELLE MEADE...FOREST HILLS...FRANKLIN AND OAK HILL BY 615 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3624 8668 3586 8675 3582 8709 3582 8712
      3605 8707 3605 8704 3609 8704 3614 8699
      3619 8698
TIME...MOT...LOC 2241Z 261DEG 12KT 3611 8699 3591 8703

$$

04
1 follow-up statement
965 
WWUS54 KOHX 252310
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT THU MAR 25 2010

TNC037-187-252319-
/O.EXP.KOHX.SV.W.0021.000000T0000Z-100325T2315Z/
WILLIAMSON TN-DAVIDSON TN-
610 PM CDT THU MAR 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIDSON AND 
WESTERM WILLIAMSON COUNTIES WILL EXPIRE AT 615 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.

LAT...LON 3624 8668 3586 8675 3582 8709 3582 8712
      3605 8707 3605 8704 3609 8704 3614 8699
      3619 8698
TIME...MOT...LOC 2309Z 261DEG 12KT 3612 8688 3592 8692

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:06 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 25, 3:06 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT THU MAR 25 2010

.DISCUSSION...STRONG THUNDERSTORMS ASSOCD WITH A COLD FRONT OVER
WEST TN WILL MOVE INTO THE MIDSTATE SHORTLY. ACTIVITY MAY BE
SEVERE WITH MAINLY A HAIL/WIND THREAT. MORNING SOUNDING SHOWING
GOOD SHEAR WITH MODELS PREDICTING GOOD INSTABILITY AND ADEQUATE B+.
SOUNDING ALSO INDICATING GOOD 0-3 KM SHEAR...SO A TORNADO IS NOT
OUT OF THE QUESTION. LOCAL WRF MODEL INDICATING THAT STORMS SHOULD BE
OUT OF THE BNA AREA BY 7 PM AND OUT OF THE CSV AREA BY 9-10 PM.
STORMS WILL DECREASE IN INTENSITY AFTER 6-7 PM.

REMAINDER OF THE NIGHT WILL BE SCT-NMRS SHOWERS WITH SGFNT COLD
ADVECTION ENTERING THE NWRN COUNTIES AROUND 8-9 PM AND SPREADING
ACROSS THE AREA TO THE PLATEAU BY 2 AM.

A FEW REMAINING SHOWERS I THE PLATEAU EARLY TOMORROW MORNING WILL PULL
EWD QUICKLY WITH THE SFC LOW ALREADY ON THE EAST COAST BY THAT TIME.
SFC RIDGE TO THE NORTH OF THE AREA MOVES ACROSS THE OHIO VALLEY ON
FRI/FRI NGT WITH SLY FLOW RETURNING TO THE AREA BY SAT AM.

SLY FLOW INCREASES ON SAT PM AND SAT NGT SUPPLYING MOISTURE TO
THE NEXT LOW PRESSURE SYSTEM PLOWING ITS WAY ACROSS THE LOWER
PLAINS INTO THE MID MS VALLEY ON SAT/SAT NGT. THE LOW MOVES ACROSS
THE OH/TN VALLEYS ON SUN REACHING THE EAST COAST LATE SUN NGT.

SFC RIDGE OVER THE AREA FROM SUN NGT ONWARD. MODELS DO FORM A STG
SFC LOW OVER THE LOWER GULF ON TUE AND MOVE IT NEWD ACROSS FL ON
THU PM. MODELS KEEP ALL ASSOCD PRECIP AND MOST OF THE CLOUDINESS
SOUTH OF THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      40  55  35  69 /  80  10   0  10
CLARKSVILLE    37  55  34  68 /  80   0   0  10
CROSSVILLE     37  49  33  62 /  90  10   0   0
COLUMBIA       41  56  37  69 /  70  10   0  10
LAWRENCEBURG   41  56  37  68 /  60   0   0  10
WAVERLY        38  56  35  69 /  70   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Mar 25, 1:50 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT THU MAR 25 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
150 PM CDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...REST OF THE AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS EVENING. SHOWERS
AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS ARE
EXPECTED TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER AREA OF LOW PRESSURE WILL MOVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY...CREATING ANOTHER GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS DURING THIS PERIOD COULD BECOME
STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

In the hours before

Special weather statement, Mar 25, 4:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT THU MAR 25 2010

TNZ094-252215-
LAWRENCE-
443 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF LORETTO...OR 20 MILES SOUTHWEST
OF LAWRENCEBURG...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

04
Special weather statement, Mar 25, 5:06 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT THU MAR 25 2010

TNZ006-007-023-025-026-057-252230-
CHEATHAM-DICKSON-HICKMAN-HOUSTON-MONTGOMERY-ROBERTSON-
506 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HOUSTON...MONTGOMERY AND ROBERTSON COUNTIES...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
GUTHRIE TO 5 MILES EAST OF MCEWEN...OR ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF SPRINGFIELD TO 10 MILES WEST OF DICKSON...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  DICKSON BY 515 PM CDT.
  CENTERVILLE BY 515 MPH CDT.
  ASHLAND CITY AROUND 530 MPH CDT.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

04
Local storm report, Mar 25, 5:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT THU MAR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             LAWRENCEBURG            35.25N 87.34W
03/25/2010  E0.75 INCH       LAWRENCE           TN   EMERGENCY MNGR

&&

STEIGERWALDT
Special weather statement, Mar 25, 5:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT THU MAR 25 2010

TNZ094-095-252300-
GILES-LAWRENCE-
526 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF MOUNT PLEASANT TO LEXINGTON...OR ALONG A LINE EXTENDING FROM 13
MILES WEST OF LEWISBURG TO 18 MILES SOUTH OF LAWRENCEBURG...MOVING
EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  PULASKI BY 540 PM CDT.

WINDS 30 TO 40 MPH AND DIME SIZED HAIL ARE EXPECTED WITH THESE
STORMS.

04
Local storm report, Mar 25, 5:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT THU MAR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             FAIRVIEW                35.98N 87.12W
03/25/2010  E0.25 INCH       WILLIAMSON         TN   TRAINED SPOTTER

            SPOTTER REPORTED HAIL WAS STARTING TO COVER THE GROUND.

&&

STEIGERWALDT
Special weather statement, Mar 25, 5:36 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT THU MAR 25 2010

TNZ025>027-057>060-252300-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-LEWIS-MAURY-WILLIAMSON-
536 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...LEWIS...MAURY AND WILLIAMSON COUNTIES...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINGSTON SPRINGS TO
6 MILES NORTH OF MOUNT PLEASANT...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF ASHLAND CITY TO 10 MILES WEST OF COLUMBIA...MOVING
EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  PEGRAM BY 540 PM CDT.
  COLUMBIA BY 545 PM CDT.
  SPRING HILL BY 555 PM CDT.
  FOREST HILLS BY 600 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 5:45 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall30 min
Mar 25, 6:05 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson25 min
Mar 25, 6:07 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Marshall, Rutherford23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.